MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported after an iol was implanted, two line-like foreign materials were found on the back of the iol.When aspirated them by irrigation and aspiration (ia), one was removed, but the other was not.The surgery was completed without product replacement.The patient after surgery had no problems, including the va.Additional information has been requested and received which states the two line could also be referred to scratch.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Video was provided confirming reported complaint.Video review: video shows iol(intraocular lens) implantation with company cartridge.Iol and cartridge preparation is not recorded.Iol is advanced at the depth guard, the position of the iol for the advancement cannot be confirmed, it appears to be acceptable.Iol is implanted and 2 lines/ marks are visible over the iol optic.One of the marks can be confirmed to be a foreign material on the posterior surface of the iol as the hcp(healthcare professional) is performing removal of the observed particulate, successfully removed.No confirmation can be made if the second mark is a scratch or a foreign material, hcp completes the surgery with mark/ line remaining over the iol optic.The complainant indicates the use of non company viscoelastic, which is not qualified to be used with associated company iol model.Based on our observation of the attached video, marks/ lines are observed over the iol optic post implantation.It is confirmed that one of the marks is foreign material which is removed during the surgery.The origin of the observed material cannot be confirmed from the video.No sample was returned for evaluation.No confirmation can be made if the second mark/line is a foreign material or a scratch.A definitive determination of damage cannot be made without the evaluation of the physical product.The customer states the use of non-qualified viscoelastic.The use of an unqualified ovd (ophthalmic viscosurgical device)may cause damage to the lens and potential complications during the implantation process.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14885131
Report Number9612169-2022-00309
Device Sequence Number17696186
Product Code MJP
UDI-Device Identifier00380652410724
UDI-Public00380652410724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCNW0T5
Device Lot Number21285353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; HEALON; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age84 YR
Patient SexFemale